North Carolina, 2013Damaging Winds in North Carolina, June 13, 2013
June 13, 2013 · NWS AKQ · 5 events in 4 counties and zones
A squall line produced widespread wind damage across much of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line produced widespread wind damage across much of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 13, 1:46 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 13, 1:46 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
246 PM EDT THU JUN 13 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH ACROSS THE MID ATLANTIC STATES
THIS AFTERNOON THROUGH THIS EVENING...WITH A WEAK TROUGH SLIDING
ACROSS THE AREA FRIDAY. HIGH PRESSURE WILL RETURN FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE TO ACCOUNT FOR PDS SVR TSTM WATCH 308 IN EFFECT FOR
REMAINDER OF THE CWA...INCLUDING RIC METRO, HAMPTON ROADS, LOWER
EASTERN SHORE AND NE NC UNTIL 2Z/10PM.
LATEST MESO-ANALYSIS SHOWS MLCAPE VALUES IN EXCESS OF 3500 J/KG
OVER MUCH OF THE CWA AWAY FROM THE LOWER EASTERN SHORE...AND
BETWEEN 1500-2500 J/KG OVER LOWER MARYLAND. WE ARE STILL
ANTICIPATING A VERY QUICK RAMP UP TO THUNDERSTORM ACTIVITY OVER
THE NEXT FEW HRS, WITH ISOLATED TO SCATTERED STORMS EXPECTED TO
FIRING UP AS EXPECTED AT 17Z JUST WEST OF THE AREA ALONG PRE-
FRONTAL LEE TROUGH. SHRAS/TSRAS LOOK TO BECOME MORE LINEAR IN
NATURE OVER THE SOUTHEASTERN HALF OF THE AREA (ROUGHLY FARMVILLE
VA TO SALISBURY MD...INCLUDING RIC METRO AND HAMPTON ROADS) AFTER
20Z/4PM AS FRONT MOVES CLOSER TO THE AREA. 850-700MB LAPSE RATES
STEEPEN TO ~8C/KM THIS AFTERNOON AS THIS OCCURS, COINCIDENT WITH
AFOREMENTIONED AXIS OF 2500-3000+ J/KG OF MLCAPE ASSOCIATED WITH A
PROMINENT LOW-LEVEL THETA-E RIDGE. ALSO OF NOTE, BULK SHEAR IN
0-3KM LAYER QUICKLY RAMPS UP TO AROUND 40-50KT WITH THE APPROACH
OF THE DEEPENING SURFACE LOW OVER WESTERN PA, WHICH IS PROGGED TO
TRACK IMMEDIATELY N OF THE MASON- DIXON LINE THROUGH LATE THIS
EVENING.
THE NET RESULT OF THE ABOVE TRANSLATES TO AN ENHANCED SEVERE
WEATHER THREAT ACROSS OUR AREA THIS AFTERNOON AND TONIGHT.
MODERATE RISK AREA HAS NOW BEEN SHUNTED ALONG AND SOUTH OF
RICHMOND METRO, INCLUDING NORTHEAST AND MUCH OF NORTH CENTRAL NC.
SPC HAS NOW BOXED ENTIRE AREA IN SVR TSTM WATCH BOXES, INCLUDING
AFOREMENTIONED PDS SVR IN EFFECT FOR MOST OF THE CWA SOUTH OF A
PALMYRA/RUTHER GLEN/TAPPAHANNOCK LINE. STRONG DAMAGING WIND GUSTS
REMAIN THE PRIMARY THREAT, AS STRONG SYNOPTIC SCALE WIND SPEEDS
SHOULD HAVE LITTLE DIFFICULTY REACHING THE SURFACE IN THE PRESENCE
OF A DEEP WELL MIXED BOUNDARY LAYER JUST ALOFT. AN ISOLATED
TORNADO THREAT IS ALSO PRESENT, ESPECIALLY ACROSS THE NE PORTION
OF THE AREA (NORTHERN NECK/LOWER EASTERN SHORE) IN CLOSER
PROXIMITY TO RETREATING SURFACE WARM FRONTAL BOUNDARY OVER NE MD
AND THE DELMARVA AND DEEPENING SURFACE LOW. STRONG SHEAR AND
VIGOROUS DEEP UPDRAFTS WILL ALSO SUPPORT A THREAT OF LARGE HAIL.
HOWEVER...ELEVATED FREEZING LEVELS IN A HOT AIRMASS WILL MITIGATE
WIDESPREAD SEVERE HAIL POTENTIAL. STILL, THREAT IS SIGNIFICANT
ENOUGH TO OUTLINE THIS POTENTIAL IN GRIDS THROUGH ERY EVENING.
THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAIN. HOWEVER...PROGRESSIVE
STORM MOTION SHOULD LARGELY INHIBIT ANY WIDESPREAD FLOODING RISK.
FOR HIGHS TODAY...EXPECTING TEMPERATURES MAXING OUT AROUND +1 ST
DEV ABOVE NORMAL, REACHING THE MID 90S AWAY FROM THE COAST...W
SLIGHTLY "COOLER" TEMPERATURES NEAR 90 ALONG THE COAST.
TONIGHT...
SFC LOW SLIPS FARTHER OFFSHORE LATE TONIGHT. N-NW FLOW AND
RESULTANT MODERATE CAA BEHIND THE FRONT WILL USHER IN A COOLER AND
MARKEDLY DRIER AIRMASS ACROSS THE LOCAL AREA. POPS QUICKLY END
AFTER 06Z/2A AS DRIER AIR WORKS IN, THOUGH A BRIEF PERIOD OF
LINGERING LGT RA/SPRINKLES ACROSS NE NC ARE POSSIBLE. GENERALLY
ACCEPTED A BLENDED MOS SOLUTION, YIELDING EARLY MORNING LOWS IN
THE 60S FOR MOST, WITH SOME UPR 50S POSSIBLE OVER THE INTR EASTERN
SHORE AND NW OF RIC.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
THE UPPER TROUGH AXIS WILL PASS THROUGH THE REGION ON FRI...THEN
LINGER NEAR THE COAST IN THE AFTN AND EVENING BEFORE PUSHING OUT
TO SEA AFTER MIDNIGHT. A WEAK IMPULSE WILL DIVE SSE INTO THE BASE
OF THE TROUGH AND HELP TO SET OFF SOME LIGHT RAIN SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS MAINLY EAST OF I-95 IN VA (INCLUDING
THE MD/VA EASTERN SHORE AND PORTIONS OF NE NC). THE BEST CHANCES
FOR MORE SCATTERED CONVECTION IS OVER THE NRN NECK AND MD/VA
EASTERN SHORE. ALL PRECIP ACTIVITY IS EXPECTED TO TAPER OFF BY
SUNSET WITH THE LOSS OF DAYTIME HEATING. OVERALL...THE DAY WILL
START OUT MOSTLY SUNNY AND THEN CUMULUS CLOUDS WILL QUICKLY
DEVELOP IN THE AFTN DUE TO LINGERING LOW LEVEL MOISTURE IN PLACE
AND ALSO BECAUSE OF THE UPPER TROUGH PRODUCING MID AND UPPER LEVEL
INSTABILITY. MEANWHILE...DRIER AND COOLER AIR WILL BE MOVING INTO
THE MID ATLANTIC REGION BEHIND THE UPPER TROUGH. THIS WILL RESULT
IN HIGH TEMPS AROUND 5 DEGREES ABOVE NORMAL...OR IN THE UPPER 70S
TO LOWER 80S (MID-UPPER 70S IMMEDIATE COAST).
TO REITERATE...THE UPPER TROUGH PUSHES OUT TO SEA BY SAT MORNING.
THE DAY WILL START OUT NICE AND COOL WITH LOWS GENERALLY IN THE
UPPER 50S TO LOWER 60S (OR NEAR NORMAL). SFC HIGH PRESSURE THEN
BUILDS IN FROM THE NW AND SLIDES TO THE SE (AND EVENTUALLY OFFSHORE)
SUN INTO SUN NIGHT. AS THE HIGH SLIDES SE OF THE AREA...WINDS WILL
CHANGE FROM N-NW TO S-SW AND RESULT IN A GRADUAL WARMING TREND
THROUGH THE REST OF THE WEEKEND. HIGHS SAT SHOULD BE IN THE
LOW-MID 80S (UPPER 70S-LOWER 80S IMMEDIATE COAST). A ZONAL WEATHER
PATTERN DEVELOPS IN THE MID AND UPPER LEVELS SUN INTO MON AND
OPENS THE DOOR FOR WEAK IMPULSES OF ENERGY/MOISTURE TO CROSS THE
MID ATLANTIC REGION DURING THIS TIME. EXPECT INCREASING HIGH AND
MID LEVEL CLOUDS ON SUN WITH SHOWERS AND THUNDERSTORMS DEVELOPING
FROM NW TO SE THROUGHOUT THE AFTN AND EVENING. FOR SUN...LOWS IN
THE 60S AND HIGHS IN THE MID-UPPER 80S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
LONG TERM PERIOD WILL FEATURE HI PRES OFF THE SE U.S. COAST LEADING
TO WARM TEMPS AND SWLY FLOW ON AVG OVER THE MID ATLANTIC. CHCS FOR
SHOWERS AND TSTMS WILL BE ARND FOR SUN NGT THRU LATE TUE/TUE
NGT...AS A COUPLE OF TROFS AFFECT THE AREA FOLLOWED BY A COLD FRONT
MOVING THRU LATE TUE/TUE NGT. HI PRES WILL THEN BLD INTO THE REGION
DURING WED AND THU. LOW TEMPS THRU THE PERIOD WILL BE IN THE UPR 60S
TO LWR 70S...WITH HIGHS IN THE MID TO UPR 80S.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A STRONG COLD FRONT IS CONTINUING TO PUSH THROUGH WEST VIRGINIA WITH A
LINE OF STRONG THUNDERSTORMS PUSHING OUT AHEAD OF THE FRONT.
EXPECT THE LINE OF STORMS TO PUSH NW TO SE ACROSS THE AREA THURS
AFTN/EVENING. TEMPO GROUPS HAVE BEEN ADDED TO ACCOUNT FOR THE PERIOD OF
STRONG THUNDERSTORMS WITH WINDS GUSTING TO 30KT...WITH ISOLATED
WIND GUSTS OF 50KT...AND VISIBILITIES REDUCED TO LESS THAN 1 MILE
IN THE HEAVY RAIN. EXPECT THE LINE TO MOVE THROUGH RIC AROUND 19Z
AND PUSH THROUGH PHF/ORF AROUND 22Z AND THROUGH ECG BY 23Z.
WINDS WILL VEER TO THE NNW/N OVERNIGHT AFTER FRONTAL PASSAGE AND
REMAIN FAIRLY STRONG THROUGH FRI AFTN...GUSTING TO ~20KT. AN
ISOLATED SHOWER WILL BE POSSIBLE FRI AS THE MID LEVEL TROUGH
MOVES OVER THE FA.
OUTLOOK...VFR/DRY WEATHER WILL PREVAIL FRIDAY EVENING THROUGH SUNDAY AS
HI PRES RETURNS.
&&
.MARINE...
SCA'S REMAIN IN EFFECT FOR ALL WATERS THRU FRIDAY AFTN...MAINLY FOR
WINDS OVER THE BAY/RIVERS/SOUND AND SEAS OVER CSTL WTRS. A STRONG
LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL TRACK ACROSS THE
MID-ATLANTIC REGION LATE THIS AFTN INTO TONIGHT. SW WINDS 15 TO 20
KT WITH GUSTS TO 25 KT WILL OCCUR IN ADVANCE OF THE FRONT...THEN
WINDS SHIFT TO THE NW THEN N TONIGHT INTO FRI MORNING BEHIND THE
FRONT. MODELS STILL HINT AT THE POSSIBILITY OF SOME GALE FORCE WIND
GUSTS TONIGHT/EARLY FRI BEHIND THE FRONT BUT CONFIDENCE IS STILL NOT
HIGH ENOUGH FOR A GALE WARNING. IN ADDITION...SOME WIND GUSTS IN
EXCESS OF 50 KT ARE POSSIBLE WITH A LINE OF STRONG TO SEVERE TSTMS
EXPECTED TO MOVE ACROSS THE WATERS LATER TODAY.
CONDITIONS START TO IMPROVE BY LATE FRIDAY INTO SAT...AS HIGH PRES
BUILDS IN FROM THE NW. THE HIGH WILL BUILD RIGHT OVER THE WATERS SAT
AFTN...THEN SLIDE OFF THE COAST FOR SAT NIGHT AND SUNDAY.
&&
.HYDROLOGY...
A FLOOD WARNING REMAINS IN EFFECT FOR THE NOTTOWAY AT SEBRELL
(MINOR FLOODING LEVELS CONTINUES THROUGH THIS AFTN). THE
BLACKWATER AT FRANKLIN ALSO CONTINUES WITH A FLOOD WARNING.
EXPECT SOME SPIKING OF LEVELS OVER THE NEXT FEW DAYS ACROSS ALL
MAIN STEM RIVERS GIVEN THE RECENT RAINFALL. APPEARS THE UPPER
JAMES BASIN GOT A GOOD SOAKING ON SUNDAY BUT AT THIS TIME...IT
APPEARS THAT RICHMOND WESTHAM WILL REMAIN BELOW FLOOD STAGE ATTM.
SEE FLSAKQ FOR MORE INFORMATION.
&&
.CLIMATE...
RECORD HIGHS FOR TODAY 6/13:
HIGH/YEAR
RIC 98/1954
ORF 96/1945
SBY 95/1938
ECG 98/1944
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT FRIDAY FOR ANZ635>638.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT FRIDAY FOR ANZ630>634.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT FRIDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...MAM
NEAR TERM...AJZ/MAM
SHORT TERM...BMD
LONG TERM...MAS
AVIATION...JDM/DAP
MARINE...MAS
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Jun 13, 4:30 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT THU JUN 13 2013
NCZ012>017-030>032-102-VAZ065-079-087>098-100-142130-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
530 PM EDT THU JUN 13 2013
...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE
OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-060>064-066>073-080>083-142130-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
530 PM EDT THU JUN 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ652-654-656-658-142130-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
530 PM EDT THU JUN 13 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-142130-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
530 PM EDT THU JUN 13 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ635>638-142130-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
530 PM EDT THU JUN 13 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ631>634-142130-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
530 PM EDT THU JUN 13 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND
CURRITUCK SOUND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021-VAZ074>077-142130-
DORCHESTER-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
530 PM EDT THU JUN 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ022>025-VAZ078-084>086-099-142130-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-
530 PM EDT THU JUN 13 2013
...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-142130-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
530 PM EDT THU JUN 13 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 13, 4:26 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST NEWPORT NEWS 37.13N 76.50W
06/13/2013 M65 MPH CITY OF NEWPORT NE VA ASOS
&&
EVENT NUMBER AKQ1300665
LALEXANDLocal storm report, Jun 13, 4:27 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG SNOW HILL 38.17N 75.39W
06/13/2013 WORCESTER MD FIRE DEPT/RESCUE
NUMEROUS TREES UPROOTED ALONG WHITON ROAD.
&&
EVENT NUMBER AKQ1300666
DAPLocal storm report, Jun 13, 4:32 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
532 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG GREENSPRINGS 37.29N 76.72W
06/13/2013 YORK VA 911 CALL CENTER
NUMEROUS TREES DOWN BLOCKING WALLERMILLER ROAD
&&
EVENT NUMBER AKQ1300667
DAPLocal storm report, Jun 13, 4:36 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
536 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG SURRY 37.14N 76.83W
06/13/2013 SURRY VA 911 CALL CENTER
TREES DOWN COUNTYWIDE.
&&
EVENT NUMBER AKQ1300668
DAPLocal storm report, Jun 13, 4:38 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
538 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 1 ESE BATTLEFIELD PARK 37.19N 77.37W
06/13/2013 CITY OF PETERSBURG VA TRAINED SPOTTER
TREE BRANCHES AND CONSTRUCTION SIGNS IN ROAD ONTO US-1
301 IN NEAR COLONIAL HEIGHTS
&&
EVENT NUMBER AKQ1300670
05Local storm report, Jun 13, 4:39 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG MATHEWS 37.43N 76.32W
06/13/2013 MATHEWS VA 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS CENTRAL MATHEWS.
&&
EVENT NUMBER AKQ1300671
DAPThunderstorm Wind, Northampton
- When
- June 13, 4:40 PM EST to 4:50 PM EST
- Where
- Northampton County, 2.63 mi E of Galatia to 1.45 mi NNE of Conway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.468, -77.253
Trees were downed onto Deberrys Mill Road.
Thunderstorm Wind, Bertie
- When
- June 13, 5:30 PM EST to 5:40 PM EST
- Where
- Bertie County, Colerain to 0.52 mi W of Colerain Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.200, -76.770
Strong thunderstorm winds downed numerous trees along Elm Grove Road in Colerain.
Thunderstorm Wind, Bertie
- When
- June 13, 6:19 PM EST
- Where
- Bertie County, 3.5 mi N of Ellis Store
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.020, -76.890
Greens Cross remote automated weather station (RAWS) recorded a wind gust of 57 knots (66 miles per hour).
Thunderstorm Wind, Pasquotank
- When
- June 13, 6:24 PM EST
- Where
- Pasquotank County, (Ecg)elizabeth City
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.270, -76.180
Elizabeth City Airport recorded a wind gust of 56 knots (65 miles per hour).
Thunderstorm Wind, Camden
- When
- June 13, 6:33 PM EST
- Where
- Camden County, 0.69 mi N of Texaco Beach
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.260, -76.100
A mesonet site on Elizabeth City Beach recorded a wind gust of 54 knots (62 miles per hour).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464380, 464391, 464393, 464395, 464396.